MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE
Catalog Number STR5G
Health Effect - Clinical Codes Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888); Urinary Retention (2119); Peritonitis (2252)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: only publication year (2013) is known.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported via literature entitled: midterm results after perineal stapled prolapse resection for external rectal prolapse.Author: diana sehmer, md; lukas marti, md; katja wolff, md; franc h.Hetzer, md.Citation: dis colon rectum 2013; 56: 91¿96, doi: 10.1097/dcr.0b013e31826cbbea.The aim of this retrospective study was to report the midterm recurrence rates after perineal stapled prolapse resection (psp).Secondary aims were to report the midterm functional results and patient satisfaction after psp.Between the periods of november 2007 to october 2011, a total of 56 patients (2 men, 3.6%) with external rectal prolapse were treated by the use of the psp procedure.Notably, 32 patients that were part of the 2010 study were also included in this analysis.During the procedures, the prolapse was cut open at the 3 o'clock position with the use of a horizontal stapler such as the proximate 75-mm linear cutter stapler (gia stapler; tlc75; ethicon endo-surgery, cincinnati, oh).After opening the prolapse, an orientation suture was placed at the end of the staple line.The contour stapler (str5g; ethicon endo-surgery, cincinnati, oh) was inserted into the prolapse, and the prolapse was resected counter clockwise in several steps.One patient with continuous ambulatory peritoneal dialysis developed peritonitis 2 days after psp because of a small anastomosis leakage and was treated for 14 days with antibiotics (complication grade ii, needing medication).Two patients required reintervention after psp as a result of postoperative hemorrhage (complication grade iiib, requiring surgical intervention under general anesthesia).The bleeding was localized at the staple line and was stopped by transanal oversewing.Two patients had urinary retention: one recovered spontaneously (complication grade i), and one needed a suprapubic cystostomy for about 16 days (complication grade iiia).In conclusion, perineal stapled prolapse resection is a good alternative to other perianal techniques.It is a quick and reliable procedure that is suitable for patients of advanced age.

Brand Name
CONTOUR TRANSTAR STAPLER SET
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7743747
Report Number3005075853-2018-11819
Device Sequence Number16592689
Product Code GDW
UDI-Device Identifier20705036002878
UDI-Public20705036002878
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSTR5G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2018
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;